Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 29, 2014, 3:21 PM CDT for Reno County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2014, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 29, 2014, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Reno County, KS
The radar
The Wichita radar (KICT), 49 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762 WWUS83 KICT 292021 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 321 PM CDT FRI AUG 29 2014 KSZ067-292045- RENO- 321 PM CDT FRI AUG 29 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 345 PM CDT * AT 319 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PRETTY PRAIRIE...OR 13 MILES NORTHEAST OF KINGMAN...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HAVEN AND CHENEY LAKE. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3785 9814 3796 9771 3773 9770 3774 9811 TIME...MOT...LOC 2022Z 258DEG 11KT 3780 9798 $$ LAWSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 29, 2:56 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 29, 2:56 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 256 PM CDT FRI AUG 29 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 256 PM CDT FRI AUG 29 2014 MODERATE INSTABILITY UNDER UPPER TROF ACROSS CENTRAL AND EASTERN KANSAS WILL SUPPORT SCATTERED DIURNAL CONVECTION LATE THIS AFTERNOON/EVENING. VISIBLE SATELLITE SHOWED AGITATED CU FIELD JUST WEST OF WICHITA METRO WITH CONVECTIVE DEVELOPMENT IN RENO COUNTY SINCE 1930Z. THE RUC AND HRRR WHERE SUGGESTIVE OF CONVECTIVE DEVELOPMENT ALONG/JUST WEST OF THE TURNPIKE CORRIDOR BEFORE SHIFTING CHANCES FURTHER EAST THRU THE EVENING. THIS IS HANDLED FAIRLY WELL IN THE GOING FORECAST. OTHERWISE THE WEEKEND LOOKS TO BEGIN ON A WARM BUT DRY NOTE FOR MOST OF THE AREA ON SATURDAY AS THE UPPER TROF MOVES SLOWLY EAST AWAY FROM THE AREA. HOWEVER THE LATTER PART OF THE HOLIDAY WEEKEND LOOKS A BIT MORE VOLATILE AS INCREASING WESTERLY FLOW ALOFT OVER THE PACIFIC MOVES ACROSS THE WESTERN CONUS WITH THE DEVELOPMENT OF A PROGRESSIVE UPPER TROF MOVING FROM THE CENTRAL/NORTHERN ROCKIES ACROSS THE PLAINS BY LATE SUNDAY. A MODERATE TO VERY UNSTABLE AIRMASS WILL DEVELOP AHEAD OF THE ASSOCIATED SURFACE DRYLINE AND COLD FRONT LATE SUNDAY AFTERNOON AND EVENING ACROSS CENTRAL KANSAS. DIURNAL SURFACE BASED CONVECTION WILL LIKELY BE SUPPRESSED BY A STOUT CAPPING INVERSION UNTIL VERY LATE IN THE AFTERNOON OR PERHAPS EARLY EVENING ON SUNDAY. HOWEVER THE FORCING FOR ASCENT SHOULD BE MORE THAN SUFFICIENT ALONG THE FRONT WITH DEEP LAYER SHEAR SUPPORTIVE OF A SEVERE CONVECTIVE EPISODE SUNDAY EVENING INTO PART OF SUNDAY NIGHT. WHILE THIS COMPLEX WILL LIKELY EXIT STAGE RIGHT BY MONDAY MORNING...THE SURFACE FRONT IS EXPECTED TO LAY OUT ACROSS SOUTH CENTRAL INTO EASTERN KANSAS DURING THE DAY. THE COMBINATION OF DIURNAL HEATING AND A TRAILING SHORTWAVE ALOFT MIGRATING EAST ACROSS THE AREA SHOULD RESULT IN RENEWED CONVECTION BY LATE MONDAY. MODERATE TO STRONG INSTABILITY AND SHEAR COULD ALSO GIVE RISE TO ANOTHER ROUND OF SEVERE STORMS. DARMOFAL .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 256 PM CDT FRI AUG 29 2014 PLAN TO MAKE LITTLE CHANGES TO THE OUTER PERIODS OF THE FORECAST...WITH CHANCES FOR CONVECTION WANING AND TEMPERATURES GRADUALLY WARMING WITH GEOPOTENTIAL HEIGHT RISES EXPECTED AS THE UPPER RIDGE BUILDS IN ACROSS THE AREA AGAIN DURING THE WEEK. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1219 PM CDT FRI AUG 29 2014 AS WEAK WIND SHIFT AND ASSOCIATED UPPER TROUGH MOVE ACROSS THE AREA TODAY...THINKING ISOLATED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY EAST OF I-135. FOR NOW INCLUDED VCSH AT ICT-CNU AFTER 20Z. OTHERWISE...THREAT SHOULD EXIT ICT BY 00Z...AND CNU BY 06Z. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 92 69 95 / 20 0 10 10 HUTCHINSON 63 92 69 96 / 20 0 10 10 NEWTON 65 91 69 95 / 20 0 10 10 ELDORADO 65 91 68 94 / 30 10 10 10 WINFIELD-KWLD 67 92 69 95 / 30 10 10 10 RUSSELL 63 92 69 96 / 10 10 20 30 GREAT BEND 62 92 69 97 / 10 10 20 20 SALINA 64 93 69 97 / 20 0 20 20 MCPHERSON 64 92 69 96 / 20 0 10 20 COFFEYVILLE 69 91 69 94 / 40 20 20 10 CHANUTE 67 90 68 93 / 40 20 20 10 IOLA 67 89 68 93 / 40 20 10 10 PARSONS-KPPF 68 90 69 94 / 40 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 29, 2:27 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 227 PM CDT FRI AUG 29 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 227 PM CDT FRI AUG 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED HIT-OR-MISS THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY EAST OF A LINE EXTENDING FROM KINGMAN TO HUTCHINSON TO MCPHERSON. STRONG WIND GUSTS...SMALL HAIL AND LOCALLY HEAVY RAIN ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE IN THE FORECAST FROM SATURDAY THROUGH WEDNESDAY. THERE IS THE POTENTIAL FOR SEVERE STORMS VERY LATE SUNDAY AFTERNOON...OR MORE LIKELY SUNDAY NIGHT...WEST OF A LINE FROM SALINA TO HUTCHINSON TO KINGMAN. THE THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. A COLD FRONT IS FORECAST TO BECOME NEARLY STATIONARY ACROSS THE AREA THROUGH AT LEAST WEDNESDAY. RAINFALL RATES WILL BE VERY HIGH...SO LOCALLY HEAVY RAIN IS LIKELY. FLOODING IS POSSIBLE DURING THE WEEK...ESPECIALLY ACROSS CENTRAL KANSAS. THERE WILL LIKELY BE SOME STRONG STORMS AND AT LEAST A FEW SEVERE STORMS DURING THIS PERIOD. HOWEVER THE EXACT TIMING AND LOCATION OF THE SEVERE WEATHER IS STILL UNCERTAIN. ANYONE WITH OUTDOOR PLANS THIS HOLIDAY WEEKEND...ESPECIALLY THOSE CAMPING OR BOATING...ARE URGED TO CHECK LATER OUTLOOKS AND FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 29, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 321 PM CDT FRI AUG 29 2014 KSZ067-292045- RENO- 321 PM CDT FRI AUG 29 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 345 PM CDT * AT 319 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PRETTY PRAIRIE...OR 13 MILES NORTHEAST OF KINGMAN...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HAVEN AND CHENEY LAKE. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3785 9814 3796 9771 3773 9770 3774 9811 TIME...MOT...LOC 2022Z 258DEG 11KT 3780 9798 LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:03 PM CDT | Areal Flood Warning | ICT | Russell | 8 hr |
| Aug 28, 7:04 PM CDT | Special Weather Statement | ICT | Harper | 26 min |
| Aug 28, 7:28 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
| Aug 28, 7:31 PM CDT | Special Weather Statement | ICT | Barton | 29 min |
| Aug 28, 7:38 PM CDT | Special Weather Statement | ICT | Lincoln | 37 min |
| Aug 28, 7:41 PM CDT | Special Weather Statement | ICT | Harper | 34 min |
| Aug 28, 7:49 PM CDT | Areal Flood Warning | ICT | Barton | 8 hr |
| Aug 29, 3:47 PM CDT | Special Weather Statement | ICT | Reno | 28 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.